Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS New York, NY
NWS New York, NY issued this flash flood warning at May 23, 2013, 1:00 PM EDT for Bergen County, Passaic County, New Jersey; Putnam County, Rockland County, Westchester County, New York. It was in force for 90 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 1:00 PM EDT (17:00 UTC)
- Expired
- May 23, 2013, 2:30 PM EDT
- In force
- 90 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Passaic County, NJ, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 104 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 1:39 PM EDT | FLASH FLOOD | Tarrytown, NY | ROUTE 9 AT MCKEEL AVENUE CLOSED FROM ROADWAY BUCKLING DUE TO FLOODING. |
| May 23, 1:40 PM EDT | FLASH FLOOD | Nyack, NY | RAPIDLY FLOWING WATER ON MAIN ST BLOCKING ENTIRE ROAD |
| May 23, 2:03 PM EDT | FLASH FLOOD | 1 Sw Pleasantville, NY | SAW MILL RIVER PARKWAY IS CLOSED BETWEEN EXIT 26 AND EXIT 29 DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WGUS51 KOKX 231700
FFWOKX
NJC003-031-NYC079-087-119-231830-
/O.NEW.KOKX.FF.W.0003.130523T1700Z-130523T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
100 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 230 PM EDT...
* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
YORKTOWN HEIGHTS TO HAWTHORNE...OR ALONG A LINE EXTENDING FROM
PEEKSKILL TO PARAMUS...MOVING NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4125 7409 4134 7397 4140 7396 4147 7390
4123 7361 4082 7413 4086 7420 4100 7430
$$
JMC2 follow-up statements
774 WGUS71 KOKX 231752 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 152 PM EDT THU MAY 23 2013 NJC003-031-NYC079-087-231801- /O.CAN.KOKX.FF.W.0003.000000T0000Z-130523T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUTNAM NY-ROCKLAND NY-BERGEN NJ-PASSAIC NJ- 152 PM EDT THU MAY 23 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PASSAIC...BERGEN... ROCKLAND AND PUTNAM COUNTIES... THE HEAVY RAIN HAS EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED. LAT...LON 4123 7361 4101 7389 4111 7389 4131 7371 $$ NYC119-231830- /O.CON.KOKX.FF.W.0003.000000T0000Z-130523T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTCHESTER NY- 152 PM EDT THU MAY 23 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR WESTCHESTER COUNTY... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT KISCO TO HAWTHORNE...OR ALONG A LINE EXTENDING FROM MOUNT KISCO TO NORTH TARRYTOWN...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4123 7361 4101 7389 4111 7389 4131 7371 $$ JMC
556 WGUS71 KOKX 231828 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 228 PM EDT THU MAY 23 2013 NYC119-231836- /O.EXP.KOKX.FF.W.0003.000000T0000Z-130523T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTCHESTER NY- 228 PM EDT THU MAY 23 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM EDT FOR WESTCHESTER COUNTY... THE STRONG THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE AREA. THE FLASH FLOOD WARNING WILL THEREFORE BE ALLOWED TO EXPIRE. ADDITIONAL THUNDERSTORMS ARE LIKELY THROUGH THE REMAINDER OF THE AFTERNOON. FLASH FLOODING WILL BE POSSIBLE IF THESE STORMS DEVELOP OVER THE AREA. A FLOOD ADVISORY REMAINS IN PLACE. LAT...LON 4123 7361 4101 7389 4111 7389 4131 7371 $$ JMC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 23, 12:52 PM EDT, 8 minutes earlier.
Area forecast discussion, May 23, 12:52 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1252 PM EDT THU MAY 23 2013
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE SLOWLY APPROACHES THROUGH
TONIGHT...DRAGGING A COLD FRONT THROUGH THE AREA FRIDAY MORNING.
THE CENTER OF THIS SYSTEM WILL THEN EXIT TO THE EAST BY THE END OF
THE DAY...AND REMAINS JUST EAST OF THE REGION THROUGH SATURDAY. IT
THEN TRACKS NORTH ALONG THE NEW ENGLAND COAST ON SUNDAY. HIGH
PRESSURE OVER THE GREAT LAKES BUILDS SOUTHEAST ACROSS THE AREA
MONDAY INTO TUESDAY. A WARM FRONT WILL THEN APPROACH FROM THE
SOUTHWEST BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR TRENDS CONTINUE TO SUPPORT HRRR/RAP/NAM/SREF IDEA OF
SHRA/TSRA THIS AFTERNOON MAINLY BEING CONFINED TO THE NW 1/2 OF
THE CWA. HAVE MAINTAINED CATEGORICAL POPS NW AND CHC POPS SE AS A RESULT.
SEVERE THREAT REMAINS OVER THE NW 1/2 OF THE CWA...WITH 1000-2000
J/KG CURRENTLY OVER LOWER HUDSON VALLEY/NE NJ...ALONG WITH 30 KT
OF BULK SHEAR SUPPORTING BULK RICHARDSON NUMBERS OF 15-30. SO CAN
EXPECT ORGANIZED MULTI- CELLULAR CLUSTERS AND POSSIBLY AN ISOLATED
SUPERCELL. MAIN THREAT IF ANY STORM BECOMES SEVERE IS GUSTY WINDS
AND HAIL.
GIVEN APPROACHING 700-500 HPA SHORTWAVE AND STRENGTHENING LOW
LEVEL JET SCT SHRA/ISO TSRA CANNOT BE RULED OUT OVER SE 1/2 OF CWA.
PWAT VALUES AROUND 1.75 INCHES AND POTENTIALLY TRAINING CELLS
WILL ALLOW FOR THE POSSIBILITY OF AT LEAST LOCALIZED MINOR
FLOODING. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT EVENTUALLY MOVES INTO THE WESTERN ZONES LATE AT NIGHT
PROVIDING LIFT. FARTHER EAST...LIFT COMES COURTESY OF ADDITIONAL MID
LEVEL SHORTWAVES AND A STRENGTHENING LOW LEVEL JET. ON A LARGER
SCALE...LIFT FROM THE RIGHT ENTRANCE REGION OF A JET STREAK ALOFT
SHIFTS IN LATE AT NIGHT. SO SHOWERS WILL BE LIKELY ALONG WITH
THUNDERSTORMS...AS WELL AS THE CONTINUED THREAT OF LOCALIZED
FLOODING. THE SEVERE THUNDERSTORM THREAT SHOULD LINGER AT LEAST INTO
THE EVENING HOURS.
ALTHOUGH THE CENTER OF THE SYSTEM AND COLD FRONT WILL BE TO OUR EAST
BY THE END OF THE DAY ON FRIDAY. STILL EXPECTING SOME SHOWERS RIGHT
ALONG THE SYSTEM...AS WELL AS A CONTINUED THREAT IN THE AFTERNOON AS
A TRAILING SHORTWAVE MOVES IN FROM THE WEST. THUNDERSTORMS WILL
STILL BE POSSIBLE...BUT MAINLY ASSOCIATED WITH THE EXITING COLD
FRONT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODEL CONSENSUS CONTINUES TO DEPICT A SLOWER AND DEEPER SOLUTION WITH
THE APPROACHING UPPER TROUGH OVER THE MID SECTION OF THE
COUNTRY...TAKING A CLOSED UPPER LOW FROM THE MID ATLANTIC STATES ON
FRI NE TO OVER NEW ENGLAND ON SUN. PREFERENCE AT THIS TIME IS TO
CONTINUE TO TREND FORECAST TOWARDS THE SLOWER GFS/ECMWF SOLUTION
BASED ON MODEL TRENDS AND THE RUN TO RUN CONTINUITY BEING EXHIBITED
OVER THE LAST SEVERAL MODEL CYCLES.
AS FOR SENSIBLE WEATHER...THIS RESULTS IN A BREEZY...COOL AND WET
WEEKEND. POTENTIAL EXISTS FOR MODERATE FRONTOGENETIC RAIN BANDING ON
SATURDAY...WITH GRADUALLY TAPERING TO SHOWER ACTIVITY SAT NIGHT
THROUGH SUNDAY. IT IS NOT OUT OF THE QUESTION THAT INSTABILITY
SHOWER ACTIVITY COULD LINGER INTO MON. NW WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH ARE POSSIBLE THROUGH THE WEEKEND.
TEMPS THIS WEEKEND COULD BE A GOOD 8 TO 12 DEGREES BELOW
SEASONABLE...WITH TEMPS LIKELY STRUGGLING TO GET OUT OF THE 50S WITH
COLD POOL ALOFT...CLOUDS AND RAIN. TEMPS ON SUNDAY WILL LIKELY NOT
BE ANY BETTER BASED ON TRENDS. OVERNIGHT LOWS WILL BE CLOSE TO
SEASONABLE. A GRADUAL WARM-UP TO NEAR SEASONABLE LEVELS IS THEN
FORECAST MON-WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HIGH IMPACT WEATHER DAY FOR THE NYC TERMINALS.
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY NORTH OF THE
TERMINALS THROUGH THE FORECAST PERIOD. A LOW PRESSURE SYSTEM AND
COLD FRONT APPROACH SLOWLY FROM THE WEST DURING THE DAY.
CIGS HAVE LIFTED TO VFR OVER KJFK AND KLGA...BUT DO EXPECT THEM TO
DROP TO MVFR OVER BY ABOUT 16Z AS KEWR HAS ALREADY FALLEN BACK TO
MVFR.
SHOWERS BEGINNING TO POP UP OVER NORTHEAST NJ. IF THEY HOLD
TOGETHER...SHOULD MAKE IT INTO THE CITY TERMINALS BY 15Z-16Z.
HOWEVER...THE BEST CHANCE OF THUNDER WILL BE AFTER 19Z. FOR THE NYC
TERMINALS AS WELL AS KSWF AND KHPN...WILL CARRY THUNDER IN A
PREVAILING GROUP STARTING AT 19Z WHICH WILL GO UNTIL 01Z. WHILE I
DO NOT THINK THUNDER WILL OCCUR AT THE TERMINAL THE ENTIRE
TIME...I DO THINK CONVECTION COULD OCCUR AT LEAST HALF OF THE
TIME...RESULTING IN SIGNIFICANT TERMINAL IMPACTS.
CONDITIONS OVERNIGHT ARE EXPECTED TO FALL TO IFR OR LESS IN LOW
CLOUDS AND RAIN SHOWERS. ADDITIONAL THUNDER WILL BE POSSIBLE. WILL
INTRODUCE THUNDER TO THE TERMINALS EAST OF NYC IN A PROB30 GROUP
AFTER 00Z AS A LOW LEVEL JET MOVES OVER THE TERMINALS THERE.
WINDS WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST 10 TO 15 KT
TODAY. WINDS AWAY FROM THE COAST MAY GO LIGHT AND VARIABLE
TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH IMPLIES
SLANT RANGE VISIBILITY 4-6SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KISP FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.FRIDAY...NUMEROUS SHRA...ISOLATED TSTMS POSSIBLE. MVFR TO IFR IN
SHOWERS...FOG AND STRATUS.
.SATURDAY...SHRA LIKELY WITH MVFR OR LOWER. N WINDS 25-30G35KT.
.SUNDAY...MOST LIKELY VFR WITH NW WINDS 20-25KT. POTENTIAL FOR GUSTS
UP TO 40KT.
.MONDAY...VFR. NW WINDS 15-20G25KT.
&&
.MARINE...
MINOR ADJUSTMENTS MADE TO REFLECT LATEST TRENDS IN OBSERVATIONS
AND GUIDANCE...FORECAST APPEARS ON TRACK.
WEB-CAMS SHOW VISIBILITIES ALONG THE ATLANTIC COAST AND NY HARBOR
GOING DOWN TO UNDER A MILE AT TIMES...SO HAVE ISSUED A MARINE
WEATHER STATEMENT FOR THE WATERS S AND W OF LONG ISLAND THROUGH 4
PM FOR PATCHY DENSE FOG.
OTHERWISE...SCA HAS BEEN EXTENDED THROUGH FRIDAY AS A LINGERING
SWELL LIKELY KEEPS SEAS UP OVER 5 FT OVER A GOOD PORTION OF THE
OCEAN WATERS. GUSTS TO 25 KTS WILL BE POSSIBLE AS WELL DURING
PARTS OF THIS PERIOD ON THE OCEAN WATERS AS WELL. NON-OCEAN WATERS
THROUGH FRIDAY SHOULD SEE GUSTS PEAK AT AROUND 20 KT...BUT A FEW
GUSTS TO 25 KT CANNOT BE COMPLETELY RULED OUT.
SCA CONDITIONS ARE BECOMING INCREASINGLY LIKELY...WITH THE POTENTIAL
FOR GALE CONDITIONS SAT INTO SUN...AS LOW PRESSURE FORMS OVER THE
WATERS ON FRI AND LIFTS SLOWLY TO THE NORTH AND EAST. WINDS AND
SEAS BEGIN TO SUBSIDE LATE SUN INTO MON WITH HIGH PRESSURE
BUILDING IN FROM THE GREAT LAKES REGION.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR AROUND INCH BASIN AVERAGE RAINFALL TODAY
THROUGH TONIGHT. HIGHER AMOUNTS WILL BE POSSIBLE IN THUNDERSTORMS.
NOT EXPECTING ANY WIDESPREAD FLOOD THREAT TODAY AND TONIGHT...BUT AT
LEAST SOME MINOR FLOODING IS PROBABLE. FLASH FLOODING IS NOT OUT OF
THE QUESTION...AND THIS WILL NEED TO BE CLOSELY MONITORED AS THE DAY
WEARS ON. CONFIDENCE AT THIS TIME REGARDING TIMING/COVERAGE/PLACEMENT
OF FLASH FLOODING IS TOO LOW TO GO WITH A WATCH FOR FLASH
FLOODING.
THE THREAT FOR LOCALIZED HEAVY RAINFALL WILL CONTINUE INTO THE FIRST
HALF OF FRI WITH EMBEDDED CONVECTION. AN ADDITIONAL 1/2 TO 1 INCH OF
RAINFALL IS POSSIBLE FRI NIGHT INTO SUN. THIS MAY EXACERBATE ANY
ONGOING FLOODING.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JC/NV
NEAR TERM...MALOIT
SHORT TERM...JC
LONG TERM...NV
AVIATION...BC/JP
MARINE...JC/MALOIT/NV
HYDROLOGY...JC/NVHazardous weather outlook, May 23, 4:59 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 459 AM EDT THU MAY 23 2013 CTZ005-006-NJZ002-004-006-103>108-NYZ067>075-176-178-241000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 459 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS GUSTY WINDS AND HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THOUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT OF MINOR FLOODING AND FLASH FLOODING CONTINUES INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007>012-NYZ078>081-177-179-241000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 459 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THOUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT OF MINOR FLOODING AND FLASH FLOODING CONTINUES INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 459 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:18 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic, Union | 5 hr |
| May 23, 3:01 PM EDT | Flash Flood Warning | OKX | Bergen | 119 min |
| May 23, 3:25 PM EDT | Flash Flood Warning | OKX | Hudson, Union | 2 hr |
| May 23, 4:50 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Passaic, Union | 3 hr |
| May 23, 5:58 PM EDT | Areal Flood Advisory | OKX | Passaic | 2 hr |
| May 23, 6:58 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Union | 2 hr |
| May 23, 7:43 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic | 5 hr |
| May 22, 11:04 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| May 23, 1:15 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| May 23, 1:36 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 39 min |
| May 23, 3:03 PM EDT | Areal Flood Advisory | OKX | New York, Richmond | 87 min |
| May 23, 3:13 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| May 23, 3:48 PM EDT | Flash Flood Warning | OKX | Westchester | 117 min |
| May 23, 4:04 PM EDT | Special Marine Warning | OKX | 56 min | |
| May 23, 5:09 PM EDT | Rip Current Statement | OKX | Nassau, Suffolk | 28 hr |
| May 23, 7:59 PM EDT | Areal Flood Advisory | OKX | Rockland | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in New Jersey, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.